Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 269, NWS San Angelo, TX

July 28, 2016Shackelford County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jul 28, 2016, 4:29 PM CDT for Shackelford County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2016, 4:29 PM CDT (21:29 UTC)
Expired
Jul 28, 2016, 5:15 PM CDT
In force
46 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Shackelford County, TX

The radar

The Dyess AFB radar (KDYX), 24 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:52 PM CDT, 37 minutes earlier.

Area forecast discussion, Jul 28, 3:52 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
352 PM CDT THU JUL 28 2016

.SHORT TERM...
(Tonight and Friday)

Showers and thunderstorms this afternoon will dissipate after
sunset, and then the remainder of the short term forecast will be
dry, with temperatures continuing above seasonal normals. Lows
tonight will range from around 70 to the mid 70s. Highs tomorrow
will be mainly in the 95 to 100 range.

.LONG TERM...
(Friday night through Thursday)

Center of the upper ridge over the 4 corners region will expand
eastward into Texas and Oklahoma this weekend and next week.
While, one or two isolated showers or thunderstorms might be
possible Saturday, mainly over the northern Big Country, potential
is too remote to include in the forecast. Highs will be in the
upper 90s Saturday and upper 90s to 101 Sunday into Thursday.
Lows will be mainly in the mid 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 74  97  75  98 /  10  10   5   5
San Angelo 	 73  98  74  98 /  10  10   5   5
Junction 	 73  95  73  96 /  10  10   5  10

&&

.SJT Watches/Warnings/Advisories...
None.
&&

99/99
Hazardous weather outlook, Jul 28, 2:41 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
241 PM CDT THU JUL 28 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
241 PM CDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON.
THE MAIN HAZARDS WILL BE DANGEROUS LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 4:12 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT THU JUL 28 2016

TXZ114-282200-
SHACKELFORD TX-
412 PM CDT THU JUL 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR SHACKELFORD COUNTY UNTIL 500 PM
CDT...

AT 410 PM CDT...STRONG THUNDERSTORM WAS LOCATED NEAR ALBANY...
MOVING SOUTH AT 10 MPH. OTHER STRONG STORMS WERE OVER CENTRAL AND
NORTHEAST SHACKELFORD COUNTY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ALBANY AROUND 415 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MCCARTY LAKE AND US-
180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3258 9910 3256 9955 3288 9950 3290 9933
      3296 9911 3295 9910
TIME...MOT...LOC 2110Z 350DEG 7KT 3274 9936

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:45 PM CDTSpecial Weather StatementSJTBrown45 min
Jul 28, 4:12 PM CDTSpecial Weather StatementSJTShackelford48 min
Jul 28, 5:41 PM CDTSpecial Weather StatementSJTJones49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.